ArticleEuropean journal of case reports in internal medicine2025
Sertraline-Induced Urine Incontinence.
Article in European journal of case reports in internal medicine, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
0 citing papers in PubMed.
No citing paper in PubMed yet.
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
1 author.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Introduction: Sertraline is a widely prescribed selective serotonin reuptake inhibitor (SSRI) with a favourable safety profile, though rare adverse effects may occur. Case description: We report the case of a 73-year-old woman with generalised anxiety disorder and panic disorder who developed new-onset urinary incontinence after initiation of sertraline. Symptoms improved with dose reduction but recurred at higher doses, suggesting a causal relationship. Management with clomipramine and solifenacin successfully resolved the urinary incontinence while maintaining psychiatric remission. Discussion: Our case contributes to the limited literature by documenting an elderly female patient who developed urinary incontinence secondary to sertraline, confirmed through a temporal association, dose--response relationship, and symptom resolution with targeted interventions. Conclusion: This case highlights the importance of recognising uncommon SSRI side effects and tailoring management to balance efficacy and tolerability. LEARNING POINTS: Sertraline can rarely cause urinary incontinence, with symptoms showing a dose-response relationship that improves after dose reduction.Recognition and management of this adverse effect (through dose adjustment, switching or adjunctive therapy) allows clinicians to maintain psychiatric remission while minimising distressing urinary symptoms.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.